Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 39, NWS Melbourne, FL

July 31, 2006Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 31, 2006, 7:40 PM EDT for Brevard County, Florida. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2006, 7:40 PM EDT (23:40 UTC)
Expired
Jul 31, 2006, 8:30 PM EDT
In force
50 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 14 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 7:55 PM EDTTSTM WND GST 51Patrick Air Force Base, FL240/44KT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2006-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2006-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1768 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 312341
SVRMLB
FLC009-010030-
/O.NEW.KMLB.SV.W.0039.060731T2340Z-060801T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
740 PM EDT MON JUL 31 2006

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BREVARD COUNTY
  THIS INCLUDES THE CITIES OF...ROCKLEDGE...PATRICK AIR FORCE BASE...
  MELBOURNE...SATELLITE BEACH...INDIALANTIC...COCOA BEACH...CAMP
  HOLLY FISH CAMP

* UNTIL 830 PM EDT

* AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF CAMP HOLLY FISH CAMP...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VIERA BY 800 PM EDT
  SUNTREE AND PINEDA BY 810 PM EDT
  PATRICK AIR FORCE BASE BY 830 PM EDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2831 8087 2805 8087 2803 8052 2834 8059

$$

BRAGAW
2 follow-up statements
000 
WWUS52 KMLB 010013
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
811 PM EDT MON JUL 31 2006

FLC009-010030-
/O.CON.KMLB.SV.W.0039.000000T0000Z-060801T0030Z/
BREVARD FL-
811 PM EDT MON JUL 31 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR BREVARD COUNTY...

AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
STORM THAT PROMPTED THE WARNING FOR BREVARD COUNTY HAD WEAKENED.  
HOWEVER...AN ADDITIONAL STORM WAS DEVELOPING OVER NORTH BREVARD 
COUNTY WEST OF TITUSVILLE AND COULD STRENGTHEN AS IT APPROACHES THE 
COAST.  THEREFORE...THE WARNING WILL REMAIN IN EFFECT THROUGH 830 PM

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING WILL OCCUR WITH THESE STORMS. LIGHTNING IS ONE OF 
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 2878 8097 2805 8087 2804 8052 2846 8054
      2881 8072

$$

BRAGAW
000 
WWUS52 KMLB 010030
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
830 PM EDT MON JUL 31 2006

FLC009-010038-
/O.EXP.KMLB.SV.W.0039.000000T0000Z-060801T0030Z/
BREVARD FL-
830 PM EDT MON JUL 31 2006

...THE SEVERE THUNDERSTORM WARNING FOR BREVARD COUNTY HAS EXPIRED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKEN AND NO LONGER POSES A 
SEVERE THREAT.  IN ADDITION...THE STORMS OVER TITUSVILLE HAS NOT 
STRENGTHENED...BUT WILL BE MONITORED FOR SEVERE POTENTIAL.

LAT...LON 2878 8097 2805 8087 2804 8052 2846 8054
      2881 8072

$$

BRAGAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:40 PM EDT, 5 hours earlier.

Area forecast discussion, Jul 31, 2:40 PM EDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
240 PM EDT MON JUL 31 2006

.DISCUSSION...

CURRENT...AS EXPECTED...LOCAL ATMOSPHERE REMAINS RELATIVELY DRY AND
THE DIURNAL CU FIELD IS CONVECTIVELY SUPPRESSED. KMLB 88D SHOWS EVEN
LESS COVERAGE/INTENSITY TO THE CONVECTION ACROSS NORTH FL AND ALONG
THE WCSB COMPARED TO THIS TIME SUNDAY.

FCST...WITH WSW STEERING FLOW...WILL NEED SWD PROPAGATING OUTFLOW
BDRYS TO BRING CONVECTION INTO THE CWA AS THE LOCAL SEA BREEZE CIRCS
DONT LOOK LIKE THEY WILL BE ABLE TO OVERCOME MID LEVEL THERMAL
CAPPING. HAVE LEFT SLGT CHC POPS ACROSS THE NORTH EARLY TONIGHT TO
ACCT FOR POTENTIAL BDRY INTERACTIONS TO SPARK EVENING CONVECTION.

TUE-FRI...DONT EXPECT A LOT OF CHANGE IN THE LOW LEVEL RIDGE AXIS
ACROSS THE CENTRAL TO SOUTH CENTRAL PENINSULA.  UPPER ANTICYCLONE
OVER THE SOUTHEAST U.S. ALSO SHOULD REMAIN RELATIVELY STEADY STATE.
TUTT CELL CURRENTLY EAST OF THE BAHAMAS IS FORECAST TO PUSH WEST AND
CROSS SOUTH FLORIDA ON THU THEN INTO THE GULF ON FRI.  THIS PATTERN
USUALLY LEADS TO BELOW AVERAGE MOISTURE/POPS DUE TO SUBSIDENCE
BETWEEN THE UPPER RIDGE AND TROUGH...THEN MOISTENING ON EAST SIDE OF
TUTT CELL.  HOWEVER THE MODELS ARE INDICATING A FEW BANDS OF HIGHER
MOISTURE ROTATING AROUND THE UPPER LOW...SO WE SHOULDNT SEE THE
TYPICAL SUBSIDENCE PATTERN HOLDING FOR SEVERAL DAYS.  CURRENTLY
SATELLITE SHOWS TWO AREAS OF MOISTURE IN THE ATLANTIC...ONE TO OUR
NORTHEAST ASSOCIATED WITH TAIL END OF NORTHERN STREAM TROUGH OFF THE
EASTERN SEABOARD...AND ANOTHER WELL TO OUR EAST SOUTHEAST ASSOCIATED
WITH UPPER LOW.

GIVEN THE DRIER AIR OVER THE SOUTH HALF CURRENTLY...WOULD THINK THAT
TUE SHOULD BE SIMILAR TO TODAY WITH LOW POPS IN THE SOUTH AND A
LITTLE HIGHER VALUES IN THE NORTH.  WRF POPS ARE BELOW 15 PERCENT
AREAWIDE WHILE THE MAV NUMBERS SHOW MORE OF A NORTH/SOUTH
GRADIENT...AND WILL STAY CLOSER TO THOSE NUMBERS.

MODELS SHOW HIGHER MOISTURE VALUES ON WED AND CONTINUING THROUGH FRI
AS BAND CURRENTLY TO OUR NORTH SAGS SOUTH...BUT THIS MAY BE A LITTLE
OVERDONE.  WILL LEAVE POPS AT 40 PERCENT FOR NOW FOR THE WED-FRI
PERIOD.

SAT-MON...NOT A LOT OF CHANGES INDICATED IN UPPER LEVEL ANTICYCLONE
OVER THE SOUTHEAST STATES.  THE GFS BRINGS ANOTHER TUTT CELL
WESTWARD INTO THE PENINSULA MON...THOUGH IS MUCH SLOWER THAN
PREVIOUS RUN.  MEDIUM RANGE MODELS SHOW DIFFERENCES IN POSITION OF
LOW LEVEL RIDGE...SO CANNOT INDICATE TREND FOR WHICH PORTION OF THE
AREA (COAST VS INLAND) WOULD BE MOST FAVORED FOR AFTERNOON STORMS.
NOT SURE WHEN TO EXPECT SUBSIDENCE/DRYING AHEAD OF TUTT CELL...SO
WITH MUCH UNCERTAINTY IN THE MODELS...WILL NOT MAKE ANY CHANGES TO
CLIMO LOOKING 40 PERCENT POPS.

&&

.MARINE...RIDGE AXIS NEARBY THROUGH LATE WEEK WILL KEEP A LIGHT
OFFSHORE GRADIENT WIND...EXCEPT SOUTHERN SECTIONS WHERE VARIABLE
WINDS ARE EXPECTED AROUND 5 MPH.  BY THE WEEKEND WE SHOULD GET INTO
A RATHER LIGHT SOUTHEAST FLOW AS SURFACE RIDGE AXIS NUDGES
NORTHWARD.  POSSIBLE PASSAGE OF A TROPICAL WAVE TO OUR SOUTH COULD
CAUSE THE WINDS TO BE MORE LIKE 10-15 KNOTS SAT...BUT THERE IS LOW
CONFIDENCE IN THIS HAPPENING. WAVE WATCH SHOWS EAST SWELL AT 3-4
FEET CONTINUING TUE THEN GRADUALLY DAMPENING OUT.

&&

.AVIATION...SLGT CHC FOR A FEW TSRA TO DEVELOP NORTH OF KMCO-KTTS
FROM 22Z-02Z WITH THE BEST CHC NR KDAB. OTRW...VFR SAVE FOR SOME
MVFR SLANTWISE VSBYS IN HAZE ACROSS FROM MLB-VRB SOUTH. DIURNAL CU
WILL DISSIPATE QUICKLY AFTER 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  92  74  91 /  20  30  20  40
MCO  75  95  75  92 /  20  20  20  40
MLB  74  92  74  90 /  10  20  20  40
VRB  74  92  75  90 /  10  20  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...CRISTALDI
LONG TERM....LASCODY
Hazardous weather outlook, Jul 31, 4:08 AM EDT, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
408 AM EDT MON JUL 31 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
312015-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
408 AM EDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORM IMPACT...
THE ATMOSPHERE IS A BIT DRYER OVER THE NORTHERN SECTIONS TODAY SO
THUNDERSTORM COVERAGE WILL BE LESS...BUT THERE WILL BE LOW RISK OF
STRONG DOWNBURST WIND NORTH OF THE CAPE. LIGHTNING WILL BE THE
MAIN THREAT WITH STORMS MOVING TO THE NORTHEAST AND INTERSECTING
THE SEA BREEZE NEAR THE COAST NORTH OF CAPE CANAVERAL.

...FLOOD IMPACT...
SLOW MOVING STORMS LATE THIS AFTERNOON WILL PRODUCE RAINFALL
AMOUNTS BETWEEN ONE AND TWO INCHES WITH A FEW OF THE MORE INTENSE
STORMS. THIS MAY CAUSE SOME PONDING OF WATER ON ROADS AND IN OTHER
POORLY DRAINED LOW LYING AREAS.

...RIP CURRENT IMPACT...
A LONG PERIOD BUT SMALL SWELL WILL PRODUCE A LOW RISK OF RIP
CURRENTS THIS AFTERNOON. AS ALWAYS...NEVER SWIM ALONG...AND IF
POSSIBLE STAY WHERE A LIFEGUARD CAN SEE YOU.

...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS WILL MOVE SEAWARD OUT ACROSS THE INTRACOASTAL AND
NEAR SHORE ATLANTIC WATERS THIS AFTERNOON AND EVENING...MAINLY NORTH
OF CAPE CANAVERAL. A FEW OF THE MORE INTENSE STORMS  WILL BE CAPABLE
OF PRODUCING WIND GUSTS EXCEEDING 34 KNOTS ALONG WITH LOCALLY HIGHER
SEAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COVERAGE OF SHOWERS AND STORMS WILL INCREASE BACK TO SEASONAL NORMALS
OVER CENTRAL FLORIDA BY WEDNESDAY AS INCREASING SOUTHERLY FLOW WILL
DRAW MOISTURE BACK OVER THE AREA. THE MAIN THREAT WILL CONTINUE TO
BE STRONG LIGHTNING STORMS WITH A THREAT OF STRONG DOWNBURST
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

DECKER

In the hours before

Special weather statement, Jul 31, 5:21 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
521 PM EDT MON JUL 31 2006

FLZ053-054-058-312200-
INDIAN RIVER-OKEECHOBEE-OSCEOLA-
521 PM EDT MON JUL 31 2006

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS NEAR 50 MPH AND
SMALL HAIL IN WESTERN INDIAN RIVER COUNTY...NORTHEAST OKEECHOBEE
COUNTY...SOUTHEASTERN OSCEOLA COUNTY...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL JUST EAST OF
YEEHAW JUNCTION.  THE STORM WAS NEARLY STATIONARY. MOTORISTS
TRAVELLING ALONG STATE ROUTE 60 WEST OF BLUE CYPRESS LAKE AND THE
FLORIDA TURNPIKE NEAR YEEHAW JUNCTION CAN EXPECT TORRENTIAL
DOWNPOURS IN ADDITION TO GUSTY WINDS AND POSSIBLE HAIL.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

KELLY
Special weather statement, Jul 31, 6:05 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
605 PM EDT MON JUL 31 2006

FLZ045-053-312330-
ORANGE-OSCEOLA-
605 PM EDT MON JUL 31 2006

...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS AROUND 45 MPH AND
SMALL HAIL WILL BE POSSIBLE ACROSS PORTIONS OF ORANGE COUNTY...AND
NORTHERN OSCEOLA COUNTY THROUGH 730 PM...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
EAST COAST SEA BREEZE MOVING WEST ACROSS EASTERN ORANGE AND OSCEOLA
COUNTIES. THIS BOUNDARY WILL COLLIDE WITH OTHER OUTFLOW BOUNDARIES
FROM ONGOING CONVECTION. AS A RESULT...AN INCREASE IN THE COVERAGE
AND INTENSITY OF STORMS CAN BE EXPECTED OVER PORTIONS OF THE ORLANDO
METRO AREA INCLUDING THE THEME PARKS...KISSIMMEE AND ST CLOUD...
NARCOOSSEE AND RURAL EASTERN SECTIONS. STORM MOTION IS GENERALLY
TOWARD THE EAST AT 5 TO 10 MPH THOUGH SOME STORMS WILL BE NEARLY
STATIONARY. TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH ONE TO TWO
INCHES OF RAIN IN A SHORT PERIOD OF TIME. THIS WILL LIKELY CAUSE
TEMPORARY FLOODING OF SOME  ROADS AND INTERSECTIONS.

THE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

KELLY
Special weather statement, Jul 31, 6:49 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
649 PM EDT MON JUL 31 2006

FLZ144-312330-
SOUTHERN LAKE COUNTY-
649 PM EDT MON JUL 31 2006

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS NEAR 45 MPH OVER
SOUTHERN LAKE COUNTY...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS JUST SOUTHWEST OF
GROVELAND...MOVING NORTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MASCOTTE AND GROVELAND.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

KELLY
Special weather statement, Jul 31, 6:53 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
653 PM EDT MON JUL 31 2006

FLZ047-010000-
SOUTHERN BREVARD COUNTY-
653 PM EDT MON JUL 31 2006

...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS NEAR 50 MPH AND
SMALL HAIL OVER SOUTH BREVARD COUNTY...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
OUTFLOW BOUNDARIES FROM CONVERGING OVER SOUTH BREVARD COUNTY IN THE
VICINITY OF HIGHWAY 192. STRONG STORMS MAY DEVELOP AS THESE
BOUNDARIES COLLIDE.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE WEST MELBOURNE AND PALM BAY.

THE STORMS WILL BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

BRAGAW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:34 PM EDTSpecial Marine WarningMLB71 min
Jul 30, 11:43 PM EDTSpecial Marine WarningMLB2 hr
Jul 30, 11:49 PM EDTSevere Thunderstorm WarningMLBBrevard26 min
Jul 31, 7:42 PM EDTSpecial Marine WarningMLB69 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.